Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 1, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 1, 2021, 2:43 PM EDT for Collier County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 2:43 PM EDT (18:43 UTC)
Expired
Jun 1, 2021, 3:30 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 101 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS82 KMFL 011843
SPSMFL

Special Weather Statement
National Weather Service Miami FL
243 PM EDT Tue Jun 1 2021
 
FLZ069-070-075-011930-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
243 PM EDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLLIER COUNTY
UNTIL 330 PM EDT...

* At 243 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Carnestown, or near Everglades
  City, moving southwest at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Chokoloskee, Everglades City, Plantation Island, Carnestown,
  Copeland, Cape Romano Aquatic Preserve and Jerome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2602 8132 2582 8117 2573 8134 2573 8135
      2575 8141 2579 8144 2577 8153 2590 8161
TIME...MOT...LOC 1843Z 058DEG 9KT 2590 8134 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:46 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 1, 1:46 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Miami FL
146 PM EDT Tue Jun 1 2021

.AVIATION(18Z TAFS)...
Easterly flow as the unsettled pattern continues. Gulf sea breeze
has developed, turning APF out of the west. Convection will spread
westward through the afternoon as the Atlantic sea breeze
advances inland. Terminals directly impacted by convection could
experience sub-VFR. Short-fused AMDs likely today. Convection
over land should diminish after sunset, though activity will
likely refocus over the Atlantic overnight for a similar pattern
on Wednesday.

&&

.PREV DISCUSSION... (Issued 1143 AM EDT Tue Jun 1 2021)

UPDATE...
The unsettled pattern continues with the low aloft lingering
around eastern Florida and the Bahamas which persistent easterly
flow continues. Sea breeze development is underway with the
easterly flow expected to favor the Atlantic sea breeze while
pinning the Gulf sea breeze. Once again the convective focus
appears to be over Southwest Florida this afternoon and evening.
There has been some moderation of the air mass aloft which should
lessen the risk of hail though some small hail cannot be ruled out
with 500 mb temperatures still lingering around -8 deg C. Strong
storms are certainly not out of the question today, particularly
over Southwest Florida where the pinned Gulf sea breeze could
serve as an enhancement for convection. No additional updates are
anticipated through midday. Have a wonderful Tuesday!

PREV DISCUSSION... (Issued 350 AM EDT Tue Jun 1 2021)

SHORT TERM (Through Wednesday night)...

A barotropic upper low lingers along the eastern periphery of the
Florida peninsula. Meanwhile low-level easterly flow continues to
advect relatively moist (PW around 1.6-1.8 ins) air towards South
Florida. With a modest Atlantic sea-breeze expected to develop this
afternoon, scattered to numerous convection will be possible across
the region today. Given the low-level flow orientation, a few
showers and isolated thunderstorms will be possible over the east
coast metro from late morning through early afternoon. A developed
Atlantic sea-breeze should propagate inland thereafter, allowing
greater localized convergence and hence convective development over
the interior and Gulf coast. Storms will likely remain sub-severe
however, as synoptic subsidence (owing to upper level convergence),
a backed tropospheric wind profile, and slightly warmer temperatures
aloft will limit the depth of most storms.

By Wednesday, the aforementioned upper low shifts slightly eastward,
broadening out and decoupling as a western Atlantic ridge becomes
more zonally elongated. This will likely further limit strong storm
potential, as temperatures aloft become warmer and already paltry
effective bulk shear decreases in magnitude. With the continuation
of low-level east/southeast flow and deep layer easterly steering
flow, convection will continue to be favored over the east coast in
the morning, and interior/Gulf coast by afternoon/evening.

Maximum temperatures will be seasonable for this time of year,
perhaps a degree or two below climatological normals over the east
coast (mid 80s), while upper 80s/lower 90s are anticipated elsewhere.

LONG TERM...

Wednesday Night through Friday...

A mid to upper low pressure area over the Bahamas will gradually
weaken as surface high pressure to our northeast maintains a low-
level east to southeast wind regime. This will keep decent moisture
in place across the lower troposphere with slightly cooler
temperatures aloft owing to the nearby low. As such scattered to
locally numerous showers and storms are anticipated, with the
greatest afternoon/evening coverage expected for the northern
Everglades and the Gulf Coast given the prevailing southeasterly
steering flow. Given decently steep lapse rates and increased warm
cloud depths gusty winds and locally heavy rainfall should be the
primary thunderstorm related hazards. Temperatures should be near
to perhaps a touch below seasonal averages given decent cloud
cover throughout the period.

Saturday through Monday...

Heights should gradually rise aloft across the western Atlantic as
residual upper troughing weakens across the southern Bahamas. This
will allow the western portion of the low level Atlantic ridge to
further impinge on our area as a modest easterly wind regime
persists. This will keep decent low level moisture in place with
temperatures aloft warming somewhat. As such primarily sea breeze
driven shower and storm development is expected, with some decrease
in storm strength and coverage possible. That said, gusty winds and
locally heavy rainfall are expected with any stronger storms. With
some decrease in mid to upper cloud cover near average temperatures
are anticipated.

MARINE...

An upper level low over the region will allow for scattered to
numerous shower/thunderstorm activity through the forecast period.
East/southeast flow may increase to near cautionary levels by the
middle of the week. While seas are forecast to remain below advisory
levels, winds and seas may be locally enhanced near any storms.
Waterspouts are possible across all local waters in this
environment.

BEACHES...

Modest easterly flow will allow for the risk of rip currents to
gradually increase through the week. This will lead to an enhanced
rip current risk for today. The continuation of easterly flow may
necessitate rip current statements as the week progresses.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  87  76  86 /  40  60  50  60
West Kendall     74  88  75  88 /  40  60  50  60
Opa-Locka        74  87  75  87 /  40  60  50  60
Homestead        74  86  75  86 /  50  60  60  60
Fort Lauderdale  76  86  76  86 /  50  60  50  60
N Ft Lauderdale  76  85  75  85 /  50  60  50  60
Pembroke Pines   74  87  75  86 /  40  60  50  60
West Palm Beach  74  85  75  86 /  50  60  50  60
Boca Raton       75  86  75  86 /  50  60  50  60
Naples           71  90  72  88 /  40  60  40  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 1, 12:07 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1207 PM EDT Tue Jun 1 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020415-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1207 PM EDT Tue Jun 1 2021

...Scattered Thunderstorms Mainly over Southwest Florida...
...Atlantic Beaches: Elevated Rip Current Risk...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered thunderstorms will be possible today, mainly
over Southwest Florida. The primary hazards will be frequent
lightning and localized flooding. Small hail cannot be ruled out with
the strongest storms.

Rip Currents: Easterly flow will allow for an elevated rip current
conditions today across the Atlantic beaches.

Waterspouts: Waterspouts are possible across all local waters.

Wind: Wind gusts in excess of 40 mph are possible over the western
half of South Florida.

Visibility: Smoke from ongoing wildfires over interior Palm Beach
County, interior Miami-Dade County, and interior Collier County could
affect visibility across portions of the region today.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Thunderstorm chances will continue through the work week. Some of
the thunderstorms could produce strong wind gusts and localized
flooding.

The threat of rip currents will increase for the middle of the week
along the east coast beaches of South Florida as easterly winds
continue over the Atlantic waters.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high winds, flooding,
and hail to the National Weather Service Forecast Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 1, 2:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
243 PM EDT Tue Jun 1 2021

FLZ069-070-075-011930-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
243 PM EDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLLIER COUNTY
UNTIL 330 PM EDT...

* At 243 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Carnestown, or near Everglades
  City, moving southwest at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Chokoloskee, Everglades City, Plantation Island, Carnestown,
  Copeland, Cape Romano Aquatic Preserve and Jerome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2602 8132 2582 8117 2573 8134 2573 8135
      2575 8141 2579 8144 2577 8153 2590 8161
TIME...MOT...LOC 1843Z 058DEG 9KT 2590 8134

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:34 AM EDTSpecial Marine WarningMFL26 min
Jun 1, 8:41 AM EDTSpecial Marine WarningMFL34 min
Jun 1, 2:54 PM EDTSpecial Marine WarningMFL66 min
Jun 1, 3:24 PM EDTAreal Flood AdvisoryMFLCollier3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.